Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 432, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 21, 2015, 5:09 PM CDT for Coffee County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 21, 2015, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:58 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 21, 2:58 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EDT FRI AUG 21 2015 .Near Term [Through Tonight]... Scattered afternoon storms are likely to dissipate quickly after sunset this evening. Prior to sunset, a couple of stronger storms remain possible given steeper than average mid-level lapse rates and CAPE values around 3000 j/kg. The highest coverage of storms this afternoon is still expected to be across the western part of the forecast area. Overnight lows in the mid to upper 70s are expected. .Short Term [Saturday Through Sunday Night]... Upper ridge centered over the Gulf of Mexico will limit rain chances and push temperatures into the upper 90s on Saturday. Dewpoints in the lower to mid 70s will push heat index values to near Heat Advisory levels during the afternoon. The upper ridge will weaken on Sunday as a weak trough digs into the southeastern states. Temperatures will remain hot, but there should be a few more afternoon thunderstorms around than on Saturday. .Long Term [Monday Through Friday]... For much of the extended period, an upper trough is forecast to be in place along the eastern seaboard, with a front dropping into the forecast area late Monday before stalling on Tuesday. This boundary is expected to roughly bisect the area keeping higher rain chances over the eastern half and lower rain chances over the western half. && .Aviation... [Through 18Z Saturday] Mainly VFR conditions are expected outside of scattered afternoon storms. A brief period of MVFR conditions is possible around dawn. && .Marine... High pressure over the waters will keep winds and seas low into next week. && .Fire Weather... With high pressure in place, dispersions will be low through Saturday. Hot, humid summertime conditions will persist through the period. && .Hydrology... Rain chances will be on the decline into the weekend. Drier conditions from Saturday and into much of next week will prevent any flood concerns. && .Preliminary Point Temps/PoPs... Tallahassee 76 98 75 96 74 / 20 30 10 40 20 Panama City 79 92 78 92 77 / 10 20 10 30 20 Dothan 75 95 75 95 74 / 20 30 10 40 20 Albany 76 96 75 95 74 / 10 30 20 40 20 Valdosta 76 97 75 96 73 / 20 30 20 40 20 Cross City 77 97 75 94 74 / 10 30 20 40 20 Apalachicola 78 94 78 93 77 / 10 20 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...CAMP LONG TERM...CAMP AVIATION...DVD MARINE...CAMP FIRE WEATHER...LAMERS HYDROLOGY...CAMP/GODSEY
In the hours before
Special weather statement, Aug 21, 3:19 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT FRI AUG 21 2015
FLZ026-212100-
LIBERTY FL-
419 PM EDT FRI AUG 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 500
PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING NORTH
AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WINDS
MAY GUST AHEAD OF RAIN AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ORANGE...CLIO...JENSEN PLACE...LEWIS...WOODS...VILAS...NIXON
GARDEN...TELOGIA...CENTRAL CITY...RED HILL AND ESTIFFANULGA.
LAT...LON 3019 8509 3024 8508 3026 8506 3030 8506
3031 8503 3032 8505 3034 8505 3037 8504
3039 8501 3040 8503 3035 8469 3033 8472
3032 8470 3029 8473 3027 8474 3025 8472
3014 8475
TIME...MOT...LOC 2018Z 188DEG 6KT 3023 8494
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:19 PM CDT | Special Weather Statement | TAE | Liberty | 41 min |
| Aug 21, 5:53 PM CDT | Special Weather Statement | TAE | Holmes | 52 min |
| Aug 21, 6:48 PM CDT | Special Weather Statement | TAE | Walton | 42 min |
| Aug 21, 6:03 PM CDT | Special Weather Statement | TAE | Dale | 42 min |
| Aug 21, 6:32 PM CDT | Areal Flood Advisory | TAE | Henry | 118 min |
| Aug 21, 6:35 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 40 min |
| Aug 21, 6:54 PM CDT | Special Weather Statement | TAE | Houston | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.